Jump to content
CrazyBoards.org

Recommended Posts

Anyone else get this?

I'm only on 300mg til my doctor gets the results of my bloodwork, but i've found that since starting, I feel like, mentally delayed. I keep fucking things up which I normally wouldnt, which could be a problem with school. Its kind of like being distracted, all the time, by nothing. Is this likely to stay a problem?

Link to comment
Share on other sites

It does get better after a while.  It seems to me that most of the lithium side effects got much better after about a month.  The first week or so is the worst.

To be honest though, lithium does slow my thought process a bit.  I'm not quite as sharp as fast, but I can still think critically and write.

Follow your Pdocs direction. you could discuss a slower titration. Be sure to drink LOTS of water, lots! a couple quarts a day is not unreasonable. You may want to add a little more salt to your diet or have a salty snack when the side effects are troubling.

Good luck,

A.M.

Link to comment
Share on other sites

I'm always distracted all the time by nothing~~~!!! hahahah

No, I got VERY VERY VERY stupid on Lithium. I mean VERY stupid. I cannot tell you how stupid.

I forgot information EVERY 4 YEAR OLD KNOWS. Like my NAME. I am NOT kidding. I did not know my ADDRESS. PHONE NUMBER, or reason for calling hahahah

I thought that RED LIGHTS were a SUGGESTION, so I ran lights. I turned left on red many, many times, and did not UNDERSTAND why I got nasty honks and glares. Hey, my right of way!

i forgot A JOB INTERVIEW. When I went in at the wrong time on the wrong day, I scheduled a make-up interview. Then I forgot what I had done in my career and did not know what to tell them to answer questions. I did NOT get the job. It would have been a cool job, I remember that, but I do not remember any other details.

That was after a month of Lithium, at 900mg.

I stopped abruptly when my script ran out and I decided not to get it refilled. I know, I know that is bad, but I didn't know any better. I'm telling you, I had less intelligence than the average 4-year-old.

I even forgot how to get to my mom's house, where I grew up. Talk about stupid!

I became smart (smart for me anyway) about 2-3 days after discontinuing Lithium. What a relief to have my brain return!

This was my second try of Lithium. My first try left me looking like a chemotherapy patient. I lost tons and tons of hair. I have a lot of thick hair, so this was weird. I had gobs of hair coming out and clogging the drain and filling my hairbrush. I stopped that because I do not want to be bald.

Link to comment
Share on other sites

For me, the lithium fuzz went away within a couple of months, becoming my usual fuzz of distraction-by-nothing and so forth.  Really, I've always been bad at that sort of thing.  I've written about it since my grade six diary.  I can't expect lithium to make me unstupid, so I'm plugging on with slightly slower verbal/conceptual recall and no other cognitive side effects.  The sort of thing you are describing went away.  If your side effects are as bad as Loon's, though, you might want to have a serious discussion with your psychiatrist over whether it's worth it for you.

Link to comment
Share on other sites

I found when I first restarted lithium this time around that I would forget names, something I'm usually very good at. Forgot some words too, however, after over a month I believe everything has settled down pretty much.  My body and mind seem to have accepted the high levels of lithium in my system and are working with it, except for this thirsty business, sheesh, drink a gallon of water and still be thirsty!

Link to comment
Share on other sites

Yeah, its not nearly as bad as Loon, but it bugs me. Its mostly forgetting words, mixing things up with math, and not being able to recall things as fast. I'm still likely to stop lithium next appointment, unless he can give me a good reason not to, because I don't drink nearly enough water to deal with it, and I get kidney pains. I've already got through the roof anxiety, and I can't help but worry for my poor insides.

Link to comment
Share on other sites

I didn't notice much of a change in my memory during all my times on Lithium until this last change from 900mg to 1200mg.  While I'm doing peachy mood wise (for the most part), it seems this last increase has made it quite difficult to remember information.  I noticed names slipping a bit, though it's a little better now, but the biggest issue was in my anthropology class.  Usually I could remember what I heard my professor say in class, but this time around it was pretty bad. I studied every day after class, no change, and the only thing I could point it to was the increase in lithium.  I go in the first week of January and will definitely be mentioning it, especially with Math and Spanish two of my classes next semester. 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...